Hi. Were you given any pre-meds before the remicade? Like Benedryl and some steroids? My husband has a similar reaction. He gets a fever, and severe joint pain. And it starts getting better in about 14 hours, and continues to get better over the next couple of days, and then he's back to normal.
His doctor gave him 40 mgs of solumedrol along with Benedryl to combat the reaction. Now, he still runs a fever, but the joint pain is better - it's still there, but it's bearable. So, he takes tylenol for a couple of days after the infusion, and he's ok.
We're going to be talking to our doctor about taking some steroids for 2 days before the infusion to dampen down the reaction some more. We aren't sure if this is an allergy or serum sickness, but whatever it is, we want to try and make it less noticeable.
My husband only started having this reaction after coming down to 10 mgs of prednisone. Before that, he had no infusion reactions altogether. So, we think it'll get better if he can just take 20-25 mgs of prednisone for 2 days before the infusion.
Do talk to your doctor prior to your next infusion, and see what kind of premedications they can give you.
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, until Sep 2, 2009
Fighting c-diff, I guess for life